Advertisement

Loestrin Fe Overdose

Although a Loestrin Fe overdose is unlikely to cause life-threatening problems, taking too much may cause nausea, vomiting, and vaginal bleeding. However, you should still seek immediate medical attention if you believe you have overdosed on Loestrin Fe. Treatment (if necessary) may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Loestrin Fe Overdose: An Overview

Loestrin® Fe (norethindrone/ethinyl estradiol) is an oral contraceptive (birth control pill) that is only available with a prescription. The effects of a Loestrin Fe overdose, while not typically life-threatening, may vary, depending on a number of factors, including the Loestrin Fe dosage and whether it was taken with any other substances, medications, or street drugs.
Make sure to keep Loestrin Fe tablets in their original packaging, as the packaging may help prevent an overdose in children.
If you happen to overdose on Loestrin Fe, seek immediate medical attention.
(Loestrin Fe is equivalent to Junel® Fe, Gildess® Fe, Larin™ Fe, and Microgestin® Fe birth control pills. The information in this article also applies to both of these medications.)

Symptoms of a Loestrin Fe Overdose

In cases where children inadvertently took large doses of birth control pills, no serious problems were reported. An overdose with Loestrin Fe may cause nausea and vomiting. In females (even in young girls), an overdose could also cause vaginal bleeding or other menstrual changes.

Treatment for a Loestrin Fe Overdose

It is not known how best to treat a Loestrin Fe overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still needed to rule out any problems.
Even though an overdose is unlikely to cause serious problems, it is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Loestrin Fe.
Last reviewed by: Kristi Monson, PharmD
Advertisement
5 Common Relationship Mistakes for Adults With ADHD